Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 96, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 27, 2008, 9:35 PM EDT for Arenac County, Iosco County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 9:35 PM EDT (01:35 UTC)
- Expired
- Jun 27, 2008, 10:18 PM EDT
- In force
- 43 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Arenac County, MI, Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 122 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 280136
SVRAPX
MIC011-069-280230-
/O.NEW.KAPX.SV.W.0096.080628T0135Z-080628T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
935 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1030 PM EDT
* AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AU
GRES...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TWINING...
AU GRES...
TAWAS CITY...
TAWAS POINT STATE PARK...
EAST TAWAS...
OSCODA...
AU SABLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4434 8333 4430 8339 4424 8346 4427 8347
4427 8350 4424 8354 4406 8357 4404 8366
4399 8369 4400 8374 4399 8375 4400 8383
4398 8386 4403 8391 4447 8341 4441 8331
TIME...MOT...LOC 0135Z 224DEG 23KT 4400 8374
$$
LAWRENCE4 follow-up statements
000
WUUS53 KAPX 280145 CCA
SVRAPX
MIC011-069-280230-
/O.COR.KAPX.SV.W.0096.080628T0135Z-080628T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...RETRANSMITTED
NATIONAL WEATHER SERVICE GAYLORD MI
935 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1030 PM EDT
* AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AU
GRES...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TWINING...
AU GRES...
TAWAS CITY...
TAWAS POINT STATE PARK...
EAST TAWAS...
OSCODA...
AU SABLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4434 8333 4430 8339 4424 8346 4427 8347
4427 8350 4424 8354 4406 8357 4404 8366
4399 8369 4400 8374 4399 8375 4400 8383
4398 8386 4403 8391 4447 8341 4441 8331
TIME...MOT...LOC 0135Z 224DEG 23KT 4400 8374
$$
LAWRENCE000
WWUS34 KAPX 280157
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
956 PM EDT FRI JUN 27 2008
MIC011-069-280230-
/O.CON.KAPX.SV.W.0096.000000T0000Z-080628T0230Z/
IOSCO MI-ARENAC MI-
956 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR ARENAC AND IOSCO COUNTIES...
AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR AU GRES...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAWAS POINT STATE PARK...
WILBER...
TAWAS CITY...
OSCODA...
EAST TAWAS...
AU SABLE...
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE OR LOCAL LAW ENFORCEMENT.
ALL THUNDERSTORMS PRODUCE DANGEROUS LIGHTNING. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4434 8333 4430 8339 4424 8346 4427 8347
4427 8350 4424 8354 4406 8357 4404 8366
4399 8369 4400 8374 4399 8375 4400 8383
4398 8386 4403 8391 4447 8341 4441 8331
TIME...MOT...LOC 0156Z 218DEG 20KT 4409 8364
$$
LAWRENCE000
WWUS34 KAPX 280210
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EDT FRI JUN 27 2008
MIC011-069-280230-
/O.CON.KAPX.SV.W.0096.000000T0000Z-080628T0230Z/
IOSCO MI-ARENAC MI-
1006 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR ARENAC AND IOSCO COUNTIES...
AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF AU GRES...MOVING NORTHEAST AT 23 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAWAS POINT STATE PARK...
WILBER...
TAWAS CITY...
OSCODA...
EAST TAWAS...
AU SABLE...
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE OR LOCAL LAW ENFORCEMENT.
LAT...LON 4434 8333 4430 8339 4424 8346 4427 8347
4427 8350 4424 8354 4406 8357 4404 8366
4399 8369 4400 8374 4399 8375 4400 8383
4398 8386 4403 8391 4447 8341 4441 8331
TIME...MOT...LOC 0206Z 218DEG 20KT 4414 8360
$$
LAWRENCE000
WWUS34 KAPX 280218
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1018 PM EDT FRI JUN 27 2008
MIC011-069-280228-
/O.CAN.KAPX.SV.W.0096.000000T0000Z-080628T0230Z/
IOSCO MI-ARENAC MI-
1018 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR ARENAC AND IOSCO COUNTIES IS
CANCELLED...
AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE OR LOCAL LAW ENFORCEMENT.
LAT...LON 4434 8333 4430 8339 4424 8346 4427 8347
4427 8350 4424 8354 4406 8357 4404 8366
4399 8369 4400 8374 4399 8375 4400 8383
4398 8386 4403 8391 4447 8341 4441 8331
TIME...MOT...LOC 0218Z 218DEG 20KT 4417 8351
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:45 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 27, 7:45 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 745 PM EDT FRI JUN 27 2008 .AVIATION...RAPIDLY CHANGING WEATHER CONDITIONS WILL BE OCCURRING OVER THE NEXT 24 HOURS. WARM FRONT MOVING ACROSS NORTHERN LOWER THIS EVENING WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS PRESENT FOR MUCH OF THE NIGHT...ALTHOUGH THUNDERSTORMS MAY BE ALL BUT DISSIPATED BY THE EARLY MORNING HOURS. HOWEVER...AS A COLD FRONT APPROACHES IN THE MORNING...LINGERING LOW LEVEL MOISTURE MAY MEAN IFR CIGS DURING THE MORNING IN ADDITION TO WIDELY SCT SHOWERS. CIGS LOOK TO IMPROVE BY EARLY AFTERNOON AS HEATING OF THE BOUNDARY LAYER AND INCOMING DRY AIR BEHIND THE FRONT WILL ERODE THE CLOUDS. A FEW POP UP THUNDERSTORMS CANNOT BE RULED OUT LATER IN THE AFTERNOON NEAR APN AND POSSIBLY TVC LATE. MPC && .PREV DISCUSSION... /ISSUED 345 PM EDT FRI JUN 27 2008/ DISCUSSION...SURFACE LOW CONTINUES TO DEVELOP OVER NRN MINNESOTA LATE THIS AFTERNOON...WITH A DEEPENING 500 MB LOW UPSTREAM OVER S CENTRAL CANADA. WARM FRONT IS SLOWLY LIFTING INTO WISCONSIN AND MICHIGAN. SEVERAL AREAS OF CONVECTION HAVE DEVELOPED ALONG AND NE OF THE WARM FRONT AND ARE CURRENTLY IMPACTING WISCONSIN AND PORTIONS OF MICHIGAN. MOST RECENTLY...A RELATIVE WEAK AREA OF SHRA/TSRA HAS DEVELOPED OVER N CENTRAL LOWER MICHIGAN SW OF OF THE HTL AREA WITHIN AN AREA OF ENHANCED LOW LEVEL CONVERGENCE. SHOWER AND THUNDERSTORMS COVERAGE WILL BE THE PRIMARY FORECAST ISSUE THRU THE WEEKEND AS THE UPSTREAM LOW DEEPENS...MOVES INTO MICHIGAN AND STALLS. THE POTENTIAL FOR SVR TSRA WILL ALSO REMAIN AN ISSUE AS THIS UNSEASONABLY STRONG LOW PRESSURE SYSTEM IMPACTS THE REGION. TONIGHT...WARM FRONT WILL LIFT INTO LOWER MICHIGAN THIS EVENING... WITH THE SURFACE LOW REACHING WRN UPR MICHIGAN BY 06Z. PLENTY OF SURFACE-BASED INSTABILITY WILL BE AVAILABLE FOR CONVECTIVE DEVELOPMENT AS CAPES PEAK JUST UNDER 2000 J/KG AND LIS LOWER TO -7 EARLY THIS EVENING. WIND FIELDS WILL REMAIN QUITE WEAK THRU THIS THIS...AND WILL BECOME UNIDIRECTIONAL FROM THE S/SW. K INDEX OF 35 AND 1000-500 MB RH OF AROUND 80 PCT STILL SUGGESTS THE POTENTIAL FOR HEAVY RAIN AS THE WARM FRONT APPROACHES AND PROVIDES SOME ORGANIZATION FOR CONVECTIVE DEVELOPMENT. HAIL WILL LIKELY NOT BE MUCH OF A THREAT WITH WBZ HEIGHTS AROUND 12 KFT. BKN AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING NE OF THE WARM FRONT OVER THE WRN GREAT LAKES WILL CONTINUE TO FILL IN LATE THIS AFTERNOON...WITH CONVECTIVE ACTIVITY BECOMING WIDESPREAD THIS EVENING AS THE 850 MB THETA-E RIDGE AXIS MOVES OVERHEAD. WIDESPREAD SHRA/TSRA WILL PERSIST INTO THE OVERNIGHT HOURS...BUT WILL BEGIN TO DIMINISH FROM E TO W TOWARD DAYBREAK AS THE DRY SLOT APPROACHES. TIMING OF THE ARRIVAL OF THIS FEATURE IS DIFFICULT...AND AT THIS POINT WILL OPT FOR CATEGORICAL POPS ALL NIGHT. LOW TEMPS WILL ONLY FALL INTO THE MID TO UPPER 60S WITH THICK CLOUD COVER AND ONGOING LOW LEVEL WAA. SATURDAY...PRECIP WILL RAPIDLY DIMINISH FROM SW TO NE ACROSS OUR CWA IN THE MORNING AS THE INITIAL FRONT MOVES THRU...AND THE 850-700 MB DRY SLOT ARRIVES IMMEDIATELY BEHIND IT. STILL HARD TO SAY EXACTLY WHAT WILL HAPPEN SATURDAY AFTERNOON. 500 MB COLD POOL WILL MAKE STEADY PROGRESS ACROSS THE STATE THROUGHOUT THE DAY...LENDING TO DESTABILIZATION ALOFT. MOISTURE WILL BE LIMITED WITHIN THE DRY SLOT...BUT ADDITIONAL LOW/MID LEVEL MOISTURE WILL ARRIVE LATE IN THE DAY ON THE BACK SIDE OF THE LOW AS IT BECOMES VERTICALLY STACKED OVER THE WRN GREAT LAKES. ERN SECTIONS OF THE CWA WILL LIKELY SEE THE GREATEST DESTABILIZATION DUE TO SOME DELAY IN LOW LEVEL CAA. WIND FIELDS WILL CERTAINLY BE MORE IMPRESSIVE ON SATURDAY IN VCNTY OF THE LOW. HOWEVER...DOES APPEAR THE INSTABILITY AXIS WILL LIKELY FOCUS STRONGEST CONVECTION ACROSS SE LOWER MICHIGAN. FOR NOW...WILL MAINTAIN SCT SHRA/TSRA FOR SATURDAY...WITH SLIGHTLY HIGHER POPS DURING THE MORNING ACROSS THE EAST. HIGH TEMPS WILL RANGE FROM THE LOWER 70S IN THE NORTH TO NEAR 80 IN THE FAR SE. LONG TERM...AGAIN ANOTHER COMPLICATED FORECAST WITH THE LOW MOVING INTO MICHIGAN AND FILLING. WHAT MAKES IT SO COMPLICATED IS THE DRY SLOT THAT IS EXPECTED ON SATURDAY AND WHETHER THERE WILL BE A SEVERE WEATHER RESPONSE. SATURDAY NIGHT...AS THE 500 MB AND SFC LOW MEANDER OVER N MICHIGAN, THE COLD SFC AIR MOVES INTO THE REGION. THIS BEGINS TO SLOW DOWN THE SFC BASED INSTABILITY. SO HAVE CUT THE POPS BACK TO CHANCE, INSTEAD OF LIKELY AND TURNED THE FORECAST FOR RAIN SHOWERS AND ISOLATED THUNDER. MOST OF THE THUNDER LOOKS LIKE IT WOULD BE CAUSED BY THE MID LEVEL (700-500 MB) LAPSE RATE OF 6.5 C/KM. BLAYER CAPE, HOWEVER, PEAKS UP TO 400 TO 600 J/KG DURING THE MIDDLE OF THE NIGHT, BUT THEN DIMINISHES BY 12Z SO EXPECTING JUST RAIN SHOWERS OVERNIGHT. SUNDAY...THE MODELS HAVE SPED THE LOW ALONG QUICKER THAN THEY DID YESTERDAY. SO THE MID LEVEL LAPSE RATES FALL TO LESS THAN 5 C/KM BY 00Z. SO HAVE CHANCE POPS FOR MAINLY RAIN SHOWERS. SUNDAY NIGHT...THE RAIN SHOWERS MOVE TO ONLY NE LOWER AS THE 500 MB TROUGH AXIS IS STILL OVER APN. MOISTURE IS BEGINNING TO BE LACKING AND THERE IS NO SFC BASED INSTABILITY OVERNIGHT. SO ONLY CHANCE POPS. MONDAY...WITH THE LOW TO THE EAST OF THE REGION, AND NO INSTABILITY IN THE MORNING, SO WOULD EXPECT NO RAIN FOR THE MORNING. THE NAM SUGGESTS THAT WOULD FLARE UP IN THE AFTERNOON IN NE LOWER AS A 500 MB SHORTWAVE TROUGH PUSHES THROUGH THE EAST SIDE OF THE STATE. THE NAM ALSO HAS MORE MOISTURE, SO WILL CHANCE POPS IN FOR NE LOWER MONDAY NIGHT...IT LOOKS LIKE THE 500 MB HEIGHTS ARE BUILDING AND THE SFC RIDGE IS PUSHING INTO THE REGION. SO HAVE WHOLE NIGHT QUIET AS THE CLOUDS BEGIN TO MOVE OUT OF THE REGION. EXTENDED (TUESDAY THRU FRIDAY)...TUESDAY, THE 500 MB RIDGE AXIS IS EAST OF THE REGION AND SFC HIGH PRESSURE IS BUILDING INTO THE REGION. SO DRY THROUGH THE DAY. WEDNESDAY, AS A LOW TRACKS INTO JAMES BAY, THE COLD FRONT DESCENDS AND BRINGS A CHANCE OF THUNDERSTORMS. THURSDAY, THE FRONT MOVES THROUGH THE REGION SO MORE FOR THE CHANCE OF THUNDERSTORMS, BUT IN THE SOUTHERN PART OF THE FORECAST AREA. FRIDAY, WITH THE FRONT ALONG THE OHIO BORDER, WILL EXPECT THAT THERE WILL BE A CHANCE ALONG OUR SOUTHERN FORECAST AREA. OTHERWISE, THE CHANCE DROPS OFF CONSIDERABLY THE FARTHER NORTH YOU GO. PREV DISCUSSION... /ISSUED 125 PM EDT FRI JUN 27 2008/ AVIATION...WARM FRONT CURRENTLY SW OF MICHIGAN WILL SLOWLY PUSH NE THRU NRN MICHIGAN THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP INVOF BOUNDARY AT TVC AND PLN BY MID/LATE AFTERNOON...WITH THUNDERSTORMS POSSIBLE AT APN DURING LATE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE THRU TONIGHT AND THRU SATURDAY MORNING. EXPECT VFR CONDITIONS THRU THE REST OF THE AFTERNOON...WITH AREAS OF MVFR CIGS/VSBYS POSSIBLE IN AND AROUND SHRA/TSRA. AS WARM FRONT MOVES THRU THE AREA TONIGHT...CIGS WILL LOWER AND SHRA/TSTM WILL BECOME MORE WIDESPREAD. MVFR CIGS/VSBYS DEVELOPING AT ALL TAF SITES...WITH AREAS OF IFR CIGS POSSIBLE LATE. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 27, 3:42 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 342 PM EDT FRI JUN 27 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281145- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 342 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN THREAT BEING WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. LOCALLY HEAVY RAIN MAY PRODUCE MINOR FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY SOUTH AND EAST OF A LINE FROM ALPENA TO HOUGHTON LAKE. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 27, 9:04 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
904 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 7 NE WOODEN SHOE VILLAG 44.05N 84.25W
06/27/2008 M0.75 INCH GLADWIN MI TRAINED SPOTTER
0648 PM HAIL EAST JORDAN 45.16N 85.13W
06/27/2008 M0.75 INCH CHARLEVOIX MI TRAINED SPOTTER
0710 PM HAIL 1 S MANCELONA 44.89N 85.06W
06/27/2008 M0.88 INCH ANTRIM MI TRAINED SPOTTER
WIND GUSTS TO 60 MPH ALSO REPORTED.
&&
A WARM FRONT LIFTED NORTHWARD ACROSS NORTHERN LOWER MICHIGAN FRIDAY
EVENING, SPAWNING SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS
BECAME SEVERE, PRODUCING LARGE HAIL AND WIND GUSTS UP TO 60 MPH.
KASLocal storm report, Jun 27, 9:14 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
914 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 1 E GLADWIN 43.98N 84.47W
06/27/2008 M0.25 INCH GLADWIN MI TRAINED SPOTTER
&&
MBOGUTHThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:03 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Kalkaska, Otsego | 57 min |
| Jun 27, 9:41 PM EDT | Special Marine Warning | APX | 39 min | |
| Jun 28, 12:49 PM EDT | Special Marine Warning | APX | 46 min | |
| Jun 28, 3:50 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Missaukee, Roscommon | 45 min |
| Jun 28, 4:21 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Oscoda | 54 min |
| Jun 28, 5:08 PM EDT | Special Marine Warning | APX | 30 min | |
| Jun 28, 5:25 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 28, 5:36 PM EDT | Special Marine Warning | APX | 53 min | |
| Jun 28, 7:45 PM EDT | Wind Advisory | APX | Alcona, Alpena, Antrim, Arenac, Crawford, Gladwin and 9 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.